Wildfire, Sevier
- When
- September 10, 12:00 PM CST to September 11, 10:00 AM CST
- Where
- Sevier forecast zone
- Property damage
- $40,000
- Reported by
- Emergency Manager
- Coordinates
- 33.997, -94.241 (the zone’s center; the record gives no point)
Strong winds, low humidity and drought conditions across Southwest Arkansas were all the ingredients needed for a critical wildfire threat across the region. A wildfire began in Sevier County on September 10th near the community of Ben Lomand.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SHV wrote it up.
Strong winds, low humidity and drought conditions across Southwest Arkansas were all the ingredients needed for a critical wildfire threat across the region. A wildfire began in Sevier County on September 10th near the community of Ben Lomand. This fire consumed 500 acres of timberland before it was contained on September 11th. Nine fire departments were on the scene including departments from Ben Lomand, Lockesburg and Provo. The fire was located on Hwy. 317 between Hwy. 27 and Hwy. 371. Three outbuildings were consumed with this fire.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Sep 10, 9:12 AM CST, 2 hours 48 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 1012 AM CDT SAT SEP 10 2011 .DISCUSSION... WENT AHEAD AND ALLOWED THE DENSE SMOKE ADVISORY TO EXPIRE DUE TO LIGHTER WINDS AND LIMITED SMOKE DISPERSION. OTHERWISE...THE CONTINUED DRY AIRMASS WILL SUPPORT STABLE CONDITIONS TODAY. CURRENT FORECAST IS ON TRACK...NO CHANGES AT THIS TIME. /05/ && .AVIATION... CONTINUATION OF VFR CONDITIONS ACROSS FOUR STATE REGION FOR THE NEXT 24 HOUR FORECAST PERIOD. /14/ && .PREV DISCUSSION... /ISSUED 320 AM CDT SAT SEP 10 2011/ DISCUSSION... A PERSISTENT CLOSED LOW OVER THE OHIO VALLEY...HAS BROUGHT INFLUX OF FAIRLY DRY AIR AROUND ITS BACKSIDE ACROSS THE REGION DURG THE PAST FEW DAYS. THIS LOW WILL DIG SLIGHTLY TOWARDS THE REGION AS THIS LOW BEGINS TO OPEN UP. MID LVL CLOUDS OVER THE SOUTHERN PLAINS WILL LIKELY CLIP NORTHERN PORTIONS OF THE CWA IN RESPONSE TO THIS DIGGING LOW...AND AT LEAST SOME OF THIS MOISTURE IS REMNANTS OF TROPICAL STORM LEE DRAWN INLAND FROM THIS LOW. HOWEVER...WITH CONTINUED DRY AIR IN THE LOW LVLS...NO PRECIP EXPECTED TO REACH GROUND WITH THESE MID LVL DECKS. BY EARLY NEXT WEEK...UPPER RIDGING OVER NORTHERN MEXICO WILL FILL INTO TX AS THIS UPPER LOW RETREATS. A WARMING TREND WILL ENSUE...WITH UPPER 90S TO NEAR 100 POSSIBLE...ESPECIALLY OVER EASTERN TX...AIDED BY CONTINUED VERY DRY GROUND. MEANWHILE...A 1030 HIGH OVER THE NORTHERN MIDWEST...WILL SHIFT TO LOWER GREAT LAKES REGION...AND WILL PUSH A BACKDOOR FRONT...REACHING THE AREA BY AROUND THURSDAY. THIS GLANCING KICKER MAY ALLOW THIS FRONT TO STALL OVER THE AREA INTO THE UPCOMING WEEKEND. FOR NOW...WILL LEAVE IN ISOLD POPS FOR EXTENDED... WITH A BRUSH OF 30 PERCENT FOR SW AR ON THURSDAY. THIS FRONT SHOULD ALSO BRING INCREASED UPPER LVL CLOUDINESS...AND THESE TWO FACTORS MAY BRING TEMPS BACK TO NEAR SEASONAL NORMS./VII/. AVIATION... A FEW SUBTLE CHANGES WILL TAKE PLACE OVER THE NEXT 24 HOURS ACROSS THE TERMINAL SITES. THE CHANGES SHOULD NOT EFFECT THE EXPECTED CONTINUATION OF VFR CONDITIONS CONTINUING ACROSS MOST TERMINAL LOCATIONS HOWEVER. A LARGE CUTOFF LOW ACROSS THE OHIO VALLEY WILL RETROGRADE SLIGHTLY INTO THE SOUTHERN PLAINS BY THIS AFTERNOON WITH A LARGE TROUGH OF LOW PRESSURE PINCHING ITSELF OFF AND MOVING INTO THE LOWER MISS VALLEY BY 12Z SUN. CLEAR SKIES THIS MORNING SHOULD GIVE WAY TO SCT/BKN AC AT THE 8-10KFT LEVEL GRADUALLY BLEEDING DOWN OUT OF OKLAHOMA AND ARKANSAS LATE THIS AFTERNOON INTO THE OVERNIGHT HOURS. CROSS SECTIONS SHOWING PLENTY OF DRY AIR BELOW THIS AC DECK THEREFORE...EXPECT VFR CONDITIONS TO CONTINUE. THE ONLY FLY IN THE OINTMENT WILL BE A VERY TEMPORARY PERIOD OF VSBY RESTRICTIONS AT THE MLU TERMINAL AND POSSIBLE RESTRICTIONS FROM SMOKE PLUME FROM FIRES THAT CONTINUE TO BURN ACROSS NE TX...POSSIBLY EFFECTING THE GGG TERMINAL. /13/ && .PRELIMINARY POINT TEMPS/POPS... SHV 94 62 91 64 95 / 10 10 10 10 10 MLU 94 61 90 63 94 / 10 10 10 10 10 DEQ 91 59 89 61 94 / 10 10 10 10 10 TXK 92 62 90 63 94 / 10 10 10 10 10 ELD 92 58 89 62 93 / 10 10 10 10 10 TYR 95 62 92 64 96 / 10 10 10 10 10 GGG 94 60 92 64 95 / 10 10 10 10 10 LFK 95 59 93 65 96 / 10 10 10 10 10 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 05/14
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1145 AM CDT SAT SEP 10 2011 ARZ050-051-059>061-070>073-LAZ001>004-010>012-017-018-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-111645- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-DE SOTO- RED RIVER-BIENVILLE-SABINE LA-NATCHITOCHES-MCCURTAIN-BOWIE- FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG- HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA- SAN AUGUSTINE-SABINE TX- 1145 AM CDT SAT SEP 10 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... ENHANCED FIRE DANGER WILL CONTINUE TODAY WITH RELATIVE HUMIDITY VALUES RANGING FROM 15 TO 25 PERCENT ACROSS PARTS OF THE AREA. NORTH WINDS AROUND 10 MPH ARE EXPECTED. WILDFIRES COULD STILL BE DIFFICULT TO CONTAIN GIVEN THE CRITICAL RELATIVE HUMIDITY VALUES AND ABUNDANCE OF DRY FUELS. IN ADDITION...SMOKE FROM ONGOING WILDFIRES WILL REDUCE VISIBILITIES IN PLACES AND DEGRADE AIR QUALITY...ESPECIALLY ACROSS PARTS OF EAST TEXAS. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... ENHANCED FIRE DANGER CONDITIONS WILL LIKELY CONTINUE THROUGH THE WEEKEND. VISIBILITY AND HEALTH ISSUES WITH LINGERING SMOKE MAY HANG ON FOR SEVERAL MORE DAYS...EVEN IF WILDFIRES AREA ABLE TO CONTAINED OR EXTINGUISHED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THIS AFTERNOON OR TONIGHT. LAZ005-006-013-014-019>022-111645- LINCOLN-UNION LA-JACKSON-OUACHITA-WINN-GRANT-CALDWELL-LA SALLE- 1145 AM CDT SAT SEP 10 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL LOUISIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THIS AFTERNOON OR TONIGHT. 05
The national radar mosaic for the moment the first event began.
1 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2011Every state in 2011This day in weather historyWarnings in Arkansas, September 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 338978.